Ask an expert
Question

11 Jul 2005

urgent question please
Hello Doc

I have a question that makes me very worried, 3 weeks ago I found out with a blood test that I am 4 weeks pregnant, but sadly also found out that I am suffering from a condition called Hypoglycaemia, what effect is this going to have on my baby, the gynie put me on Glucophaze 500mg but I since I started using this medication I am feeling very fainted most of the time, and are suffering from severe stomague aque that does not go away.

I am so worried that my baby is going to be abnormal, because according to the blood test my blood sugar levels is very low, and must aviod certain foods, I am trying but I also feel nausia and that makes me not want to eat.

Please doc if you can advice me.

Thank you

amanda
Answer 333 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Do you mean Hypergycaemia? Glucophage is used to lower blood sugars, not increase them. The stomach ache and nausea are symptoms of Glucophage and it would help if you took it with meals.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17879 votes
Vote